Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Universally first return continuous functions


Authors: Udayan B. Darji, Michael J. Evans and Richard J. O’Malley
Journal: Proc. Amer. Math. Soc. 123 (1995), 2677-2685
MSC: Primary 26A21; Secondary 26A15, 26A24
DOI: https://doi.org/10.1090/S0002-9939-1995-1233966-9
MathSciNet review: 1233966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the first return continuous functions are precisely the Darboux functions in Baire class 1, and that every such function can be changed via a homeomorphism into an approximately continuous function. Here we give two characterizations of the smaller class of universally first return continuous functions, one of which is the capacity of changing such a function via a homeomorphism into an approximately continuous function which is continuous almost everywhere.


References [Enhancements On Off] (What's this?)

  • [1] U. B. Darji, M. J. Evans, and R. J. O'Malley, First return path systems: differentiability, continuity, and orderings, Acta. Hungar. (to appear).
  • [2] I. Maximoff, Sur la transformation continue de quelques fonctions en derivees exactes, Bull. Soc. Phys. Math. Kazan (3) 12 (1940), 57-81. MR 0015456 (7:420i)
  • [3] R. J. O'Malley, Approximately continuous functions which are continuous almost everywhere, Acta Math. Acad. Sci. Hungar. 33 (1979), 395-402. MR 542489 (80g:26006)
  • [4] -, First return path derivatives, Proc. Amer. Math. Soc. 116 (1992), 73-77. MR 1097349 (92k:26006)
  • [5] D. Preiss, Maximoff's Theorem, Real Anal. Exchange 5 (1979), 92-104. MR 557966 (80m:26007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A21, 26A15, 26A24

Retrieve articles in all journals with MSC: 26A21, 26A15, 26A24


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1233966-9
Keywords: First return continuity, approximate continuity, a.e. topology, Baire class one, Darboux
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society